U.S. doctors online nowAsk doctors free
Rockville, MD
A 42-year-old female asked:

i have multiple drug allergies so am always nervous to try meds. is diflucan (fluconazole) generally safe? i use monistat w/no probs, but not working this time.

1 doctor answer1 doctor weighed in
Dr. Al Hegab
Dr. Al Hegabanswered
Allergy and Immunology 40 years experience
Allergies or..: Side effects rather, often confused as allergies, true multiple drug allergy syndrome is rare. Diflucan, (fluconazole) is a prescription drug, at any rate, if in doubt and don't know whether you're are going to have a reaction to a certain drug, take the first dose in the prescriber's office, ER or urgent care waiting area,stay for an hour,if nothing happens, go home,if severe reaction,you're where you should be

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership

Similar questions

A 35-year-old member asked:

Can you still be lactose intolerant even though the IgE allergy test claims no allergy?

1 doctor answer2 doctors weighed in
Dr. Paul Carter
A Verified Doctoranswered
A US doctor answeredLearn more
Yes: Lactose intolerance is due to the lack of lactase in the GI tract. This is te enzyme tht digests lactose. Without it a person gets gas, cramping and diarrhea despite not having any allergy. Bacteria in the colon cause the gas and the sugar(lactose) acts as a laxative.
A 38-year-old member asked:

What increases my risk of getting an antibiotic allergy?

1 doctor answer1 doctor weighed in
Dr. Jeffrey Rosch
Allergy and Immunology 49 years experience
Exposure = Risk: Inappropriate/excessive use of antibiotics has multiple potentially negative effects one of which is the increased risk of sensitization, allergy to the medication.
NY
A 28-year-old male asked:

Can someone get an allergic reaction to an antibiotic after finishing the course?

1 doctor answer3 doctors weighed in
Dr. Kamel Sadek
Family Medicine 25 years experience
Yes: Yes, you can get the allergic reaction afterwards. Some physicians refer to this as delayed allergic reaction.
A 39-year-old member asked:

What nasal decongestants could I use for my allergy?

3 doctor answers4 doctors weighed in
Dr. John McMahan
ENT and Head and Neck Surgery 48 years experience
Allergy: It's best to limit your exposure to the allergens if possible. Antihistamines taken regularly may eliminate your symptoms. Decongestants can make you jittery, keep you awake or even cause high blood pressure! your pcp, ENT or allergist can do more if necessary.
A 36-year-old member asked:

How can I prevent a bad pollen allergy?

1 doctor answer3 doctors weighed in
Dr. Neil Kao
Dr. Neil Kaoanswered
Allergy and Immunology 33 years experience
Avoid triggers: There are four steps to minimizing a bad allergic reaction to anything. First, educate yourself about the problems and treatments. Second, avoid the cause as much as possible. Third, use medications preventatively to reduce the immune reaction. Fourth, if available, consider allergen immunotherapy to also reduce the immune reaction.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership
Last updated Jul 19, 2018
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
$30 per visit with
membership

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.